Arkansas, 2011

Drought in Arkansas, March 1 to 31, 2011

March 1 to 31, 2011 · NWS SHV · 9 events in 9 counties and zones

The month of March, 2011 remained on the dry side across most of the region. While the month did see some appreciable rainfall, it was not enough to stifle the ongoing drought conditions across the southern half of the state.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

The month of March, 2011 remained on the dry side across most of the region. While the month did see some appreciable rainfall, it was not enough to stifle the ongoing drought conditions across the southern half of the state. By the end of the month, all of southern and southwest Arkansas was under D3 Extreme Drought conditions. The following are a few selected cities across Southwest Arkansas with their March rainfall totals and departures from normal as well as the 2011 rainfall totals and departures from normal.

Texarkana March rainfall was 0.96. The departure from normal was -3.13.|Texarkana yearly rainfall was 5.43. The departure from normal was -5.54.|Dequeen March rainfall was 0.26. The departure from normal was -4.91.|Dequeen yearly rainfall was 4.36. The departure from normal was -8.05.|El Dorado March rainfall was 0.74. The departure from normal was -4.41.|El Dorado yearly rainfall was 6.28. The departure from normal was -8.04.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 28, 9:35 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Feb 28, 9:35 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CST MON FEB 28 2011

.DISCUSSION...

COLD AIR ADVECTION BEING OBSERVED THIS EVENING AS TEMPS CONTINUE
TO FALL. NO REAL CHANGES TO THE FORECAST PACKAGE...BUT WILL
UPDATE TEXT PACKAGE TO REMOVE BECOMING WORDING.

ELEVEN

&&

.AVIATION...

CONCERNING THE ARKLATEX...VFR...SKC EXCEPT FOR A FEW STRATOCU NEAR
KMLU AND KELD. MVFR DECK IS SCATTERING OUT/DRIFTING EASTWARD. MOSTLY
SKC EXPECTED AREAWIDE ACROSS CWA THRU AT LEAST TUE AFTN. NW WINDS
AROUND 10 KTS WITH DIMINISHING GUST THIS EVENING...VEERING NE TO SE
AROUND 5 KTS OVER THE NEXT 24 HRS. /24/

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  41  66  38  68  44 /   0   0   0   0   0
MLU  40  64  37  67  43 /   0   0   0   0   0
DEQ  29  64  30  67  37 /   0   0   0   0   0
TXK  37  64  37  68  42 /   0   0   0   0   0
ELD  35  64  33  67  40 /   0   0   0   0   0
TYR  39  67  40  69  45 /   0   0   0   0   0
GGG  37  67  37  68  43 /   0   0   0   0   0
LFK  42  69  38  71  44 /   0   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/24
Hazardous weather outlook, Feb 28, 11:35 AM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 AM CST MON FEB 28 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1135 AM CST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION
FRIDAY NIGHT AND SATURDAY...AHEAD OF THE NEXT COLD FRONTAL PASSAGE.
HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

15

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 drought. Local standard time, as filed.

Drought, Columbia

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Columbia forecast zone
Reported by
Emergency Manager
Coordinates
33.214, -93.227 (the zone’s center; the record gives no point)

Drought, Hempstead

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Hempstead forecast zone
Reported by
Emergency Manager
Coordinates
33.735, -93.668 (the zone’s center; the record gives no point)

Drought, Howard

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Howard forecast zone
Reported by
Emergency Manager
Coordinates
34.089, -93.993 (the zone’s center; the record gives no point)

Drought, Lafayette

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Lafayette forecast zone
Reported by
Emergency Manager
Coordinates
33.241, -93.607 (the zone’s center; the record gives no point)

Drought, Little River

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Little River forecast zone
Reported by
Emergency Manager
Coordinates
33.701, -94.234 (the zone’s center; the record gives no point)

Drought, Miller

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Miller forecast zone
Reported by
Emergency Manager
Coordinates
33.312, -93.892 (the zone’s center; the record gives no point)

Drought, Nevada

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Nevada forecast zone
Reported by
Emergency Manager
Coordinates
33.664, -93.307 (the zone’s center; the record gives no point)

Drought, Sevier

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Sevier forecast zone
Reported by
Emergency Manager
Coordinates
33.997, -94.241 (the zone’s center; the record gives no point)

Drought, Union

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Union forecast zone
Reported by
Emergency Manager
Coordinates
33.171, -92.597 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282471, 282472, 282473, 282474, 282475, 282476, 282477, 282478, 282479.